Alert archive / South Dakota / Wind Chill Advisories in 2021
Wind Chill Advisory 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Feb 11, 2021, 1:57 PM CST for 10 counties in South Dakota; Traverse County, Minnesota. It took effect at Feb 12, 2021, 10:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 1:57 PM CST (19:57 UTC)
- In effect from
- Feb 12, 2021, 10:00 AM CST
- Expired
- Feb 12, 2021, 9:49 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Traverse County, MN, Brown County, SD, Campbell County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS43 KABR 111957 AAB WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 157 PM CST Thu Feb 11 2021 ...Even Colder Through the Weekend... MNZ039-SDZ003>010-120400- /O.NEW.KABR.WC.W.0001.210212T0500Z-210212T1600Z/ /O.NEW.KABR.WC.Y.0005.210212T1600Z-210213T2100Z/ /O.EXT.KABR.WC.Y.0004.000000T0000Z-210212T0500Z/ Traverse-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds- Including the cities of Wheaton, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, and Ipswich 157 PM CST Thu Feb 11 2021 /1257 PM MST Thu Feb 11 2021/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 11 PM CST /10 PM MST/ THIS EVENING TO 10 AM CST /9 AM MST/ FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ FRIDAY TO 3 PM CST /2 PM MST/ SATURDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 40 below zero. For the first Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 33 below zero. For the second Wind Chill Advisory, very cold wind chills. Wind chills as low as 33 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from 11 PM CST /10 PM MST/ this evening to 10 AM CST /9 AM MST/ Friday. For the first Wind Chill Advisory, from 10 AM CST /9 AM MST/ Friday to 3 PM CST /2 PM MST/ Saturday. For the second Wind Chill Advisory, until 11 PM CST /10 PM MST/ this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ018-033>037-045-048-051-120400- /O.EXA.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Redfield, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 157 PM CST Thu Feb 11 2021 /1257 PM MST Thu Feb 11 2021/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of central and northeast South Dakota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Wind chills may improve during the day before falling again at night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ046-SDZ011-015>017-019>023-120400- /O.CON.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Big Stone-Day-Dewey-Potter-Faulk-Clark-Codington-Grant-Hamlin- Deuel- Including the cities of Ortonville, Webster, Isabel, Gettysburg, Faulkton, Clark, Watertown, Milbank, Hayti, and Clear Lake 157 PM CST Thu Feb 11 2021 /1257 PM MST Thu Feb 11 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
5 follow-up statements
281 WWUS43 KABR 120335 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 935 PM CST Thu Feb 11 2021 MNZ039-SDZ003>010-121145- /O.CAN.KABR.WC.Y.0004.000000T0000Z-210212T0500Z/ /O.EXT.KABR.WC.W.0001.210212T0335Z-210212T1600Z/ /O.CON.KABR.WC.Y.0005.210212T1600Z-210213T2100Z/ Traverse-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds- Including the cities of Wheaton, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, and Ipswich 935 PM CST Thu Feb 11 2021 /835 PM MST Thu Feb 11 2021/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM CST /9 AM MST/ FRIDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ FRIDAY TO 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Dangerous wind chills from 30 below to 40 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, until 10 AM CST /9 AM MST/ Friday. For the Wind Chill Advisory, from 10 AM CST /9 AM MST/ Friday to 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ SDZ011-015-121145- /O.UPG.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ /O.EXB.KABR.WC.W.0001.210212T0335Z-210212T1600Z/ /O.EXA.KABR.WC.Y.0005.210212T1600Z-210213T2100Z/ Day-Dewey- Including the cities of Webster and Isabel 935 PM CST Thu Feb 11 2021 /835 PM MST Thu Feb 11 2021/ ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST /9 AM MST/ FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ FRIDAY TO 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Dangerous wind chills from 30 below to 40 below zero. * WHERE...Day and Dewey Counties. * WHEN...For the Wind Chill Warning, until 10 AM CST /9 AM MST/ Friday. For the Wind Chill Advisory, from 10 AM CST /9 AM MST/ Friday to 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MNZ046-SDZ016>023-033>037-045-048-051-121145- /O.CON.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Big Stone-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Ortonville, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 935 PM CST Thu Feb 11 2021 /835 PM MST Thu Feb 11 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, a hat, and gloves. && $$ Mohr
488 WWUS43 KABR 121108 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 508 AM CST Fri Feb 12 2021 MNZ039-SDZ003>011-015-121915- /O.CON.KABR.WC.W.0001.000000T0000Z-210212T1600Z/ /O.CON.KABR.WC.Y.0005.210212T1600Z-210213T2100Z/ Traverse-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey- Including the cities of Wheaton, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, and Isabel 508 AM CST Fri Feb 12 2021 /408 AM MST Fri Feb 12 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 3 PM CST /2 PM MST/ SATURDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, until 10 AM CST /9 AM MST/ this morning. For the Wind Chill Advisory, from 10 AM CST /9 AM MST/ this morning to 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ046-SDZ016>023-033>037-045-048-051-121915- /O.CON.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Big Stone-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Ortonville, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 508 AM CST Fri Feb 12 2021 /408 AM MST Fri Feb 12 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
273 WWUS43 KABR 121558 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 958 AM CST Fri Feb 12 2021 MNZ039-SDZ003>011-015-130000- /O.EXP.KABR.WC.W.0001.000000T0000Z-210212T1600Z/ /O.CON.KABR.WC.Y.0005.210212T1600Z-210213T2100Z/ Traverse-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey- Including the cities of Wheaton, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, and Isabel 958 AM CST Fri Feb 12 2021 /858 AM MST Fri Feb 12 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ046-SDZ016>023-033>037-045-048-051-130000- /O.CON.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Big Stone-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Ortonville, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 958 AM CST Fri Feb 12 2021 /858 AM MST Fri Feb 12 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central and northeast South Dakota and west central Minnesota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
217 WWUS43 KABR 122027 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 227 PM CST Fri Feb 12 2021 MNZ039-SDZ003>011-015-130430- /O.NEW.KABR.WC.W.0002.210213T0600Z-210214T1800Z/ /O.EXT.KABR.WC.Y.0005.000000T0000Z-210213T0600Z/ Traverse-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey- Including the cities of Wheaton, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, and Isabel 227 PM CST Fri Feb 12 2021 /127 PM MST Fri Feb 12 2021/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ SUNDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Sunday. For the Wind Chill Advisory, until midnight CST /11 PM MST/ tonight. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ046-SDZ016>021-130430- /O.NEW.KABR.WC.W.0002.210213T0600Z-210214T1800Z/ /O.EXT.KABR.WC.Y.0004.000000T0000Z-210213T0600Z/ Big Stone-Potter-Faulk-Spink-Clark-Codington-Grant- Including the cities of Ortonville, Gettysburg, Faulkton, Redfield, Clark, Watertown, and Milbank 227 PM CST Fri Feb 12 2021 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 45 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...For the Wind Chill Warning, from midnight tonight to noon CST Sunday. For the Wind Chill Advisory, until midnight CST tonight. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ SDZ022-023-033>037-045-048-051-130430- /O.CON.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 227 PM CST Fri Feb 12 2021 /127 PM MST Fri Feb 12 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central and northeast South Dakota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
801 WWUS43 KABR 130349 WSWABR URGENT - WINTER WEATHER MESSAGE National Weather Service Aberdeen SD 949 PM CST Fri Feb 12 2021 MNZ039-SDZ003>011-015-131200- /O.CAN.KABR.WC.Y.0005.000000T0000Z-210213T0600Z/ /O.EXT.KABR.WC.W.0002.210213T0349Z-210214T1800Z/ Traverse-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey- Including the cities of Wheaton, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, and Isabel 949 PM CST Fri Feb 12 2021 /849 PM MST Fri Feb 12 2021/ ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until noon CST /11 AM MST/ Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MNZ046-SDZ016>021-131200- /O.CAN.KABR.WC.Y.0004.000000T0000Z-210213T0600Z/ /O.EXT.KABR.WC.W.0002.210213T0349Z-210214T1800Z/ Big Stone-Potter-Faulk-Spink-Clark-Codington-Grant- Including the cities of Ortonville, Gettysburg, Faulkton, Redfield, Clark, Watertown, and Milbank 949 PM CST Fri Feb 12 2021 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of north central and northeast South Dakota and west central Minnesota. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ SDZ022-023-131200- /O.UPG.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ /O.EXB.KABR.WC.W.0002.210213T0349Z-210214T1800Z/ Hamlin-Deuel- Including the cities of Hayti and Clear Lake 949 PM CST Fri Feb 12 2021 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SUNDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Hamlin and Deuel Counties. * WHEN...Until noon CST Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ SDZ033>037-045-048-051-131200- /O.CON.KABR.WC.Y.0004.000000T0000Z-210213T2100Z/ Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 949 PM CST Fri Feb 12 2021 /849 PM MST Fri Feb 12 2021/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST /2 PM MST/ SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central South Dakota. * WHEN...Until 3 PM CST /2 PM MST/ Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, a hat, and gloves. && $$ Mohr
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:08 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 11, 11:08 AM CST, 2 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1108 AM CST Thu Feb 11 2021
.UPDATE...
Issued at 1103 AM CST Thu Feb 11 2021
Since the arctic front currently bringing clouds and light snow to
the region has also caused winds to increase slightly, few areas
have fallen out of wind chill advisory criteria this morning. Have
extended the advisory through Saturday morning. However, there
will need to be adjustments made daily, as northern tier counties
may fall into wind chill warning criteria (-35 or below) tonight,
and additional southern counties will likely need to be added
Friday night. By Saturday night, much of the region looks like it
will be in Wind Chill Warning territory, especially east of the
Missouri.
&&
.SHORT TERM...(Today through Friday Afternoon)
Issued at 329 AM CST Thu Feb 11 2021
A shortwave tracking across the region today will spread light,
accumulating snowfall to most locations. Snowfall amounts, around an
inch or so, will be possible in south central SD. Lesser amounts of
a dusting to a half inch can be expected elsewhere. The shortwave
should progress east of the region later this afternoon with mostly
dry conditions expected tonight. A 1040 mb high pressure should
slide into northeastern SD by 12Z Friday, with bitterly cold
temperatures possible. Both 925 mb and 850 mb temps drop to -30C,
which should produce lows in the teens below, to perhaps 20 degrees
below zero. However, the potential for at least some high clouds
over the southern half of the CWA may keep temperatures slightly
warmer. A quick look at 850 mb temps around -30C and limited snow
depth yield February 2006 as a possible analog. On Feb. 17th, 2006,
our upper air sounding measured a temperature of -32.5C at 850 mb
(2nd coldest reading in Feb). Aberdeen's climate report that day
was a high of -2, low of -15, with one inch of snow on the ground.
Kept lows tonight on the warmer side of guidance except where
snow depth is a couple inches deep. Another wind chill advisory
will likely be needed tonight through Friday. Another shortwave
appears to spread light snow over south central SD with minor
.LONG TERM...(Friday Evening through Wednesday)
Issued at 329 AM CST Thu Feb 11 2021
Persistent cold vortex over southern Canada looks to finally weaken
and shift off to the east late this weekend into early next week.
This should lead to a bit more pattern progression. But, that said,
a mean mid-level trof is still expected over the central CONUS the
mid to late part of next week. As the vortex moves out, there will
be some airmass modification across the forecast area. However, like
has been mentioned in several recent long term discussions,
temperatures will probably remain below normal for much of the
upcoming work week based on the latest 2m temp anomalies from the
GEFS as well as H850 temp anomalies from the ECMWF.
As for pcpn chances, the best chance for any measurable snow is
likely Friday night into Saturday as a wave rotates underneath the
Canadian vortex, and across the Northern Plains. Once again the
better chances for measurable pcpn look to be over the southern CWA.
However, bufr soundings do indicate some potential for
flurries/light snow over the northeast CWA where UVM is progged to
be fairly weak with the wave's passage.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1103 AM CST Thu Feb 11 2021
Terminals KABR,KATY,KPIR,KMBG
An arctic front continues to bring light snow to the region which
is dropping vsby into IFR. Snow will stop from northwest to
southeast today and all sites are expected to be VFR by midnight.
KPIR may see some additional snow and lower cigs develop Friday
morning.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Wind Chill Advisory until 3 PM CST /2 PM MST/ Saturday for
SDZ003>011-015>017-019>023.
MN...Wind Chill Advisory until 3 PM CST Saturday for MNZ039-046.
&&
UPDATE...Wise
SHORT TERM...SD
LONG TERM...TDK
AVIATION...WiseHazardous weather outlook, Feb 11, 3:58 AM CST, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 358 AM CST Thu Feb 11 2021 MNZ039-046-SDZ003>011-015>017-019>023-121000- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Clark-Codington-Grant-Hamlin- Deuel- 358 AM CST Thu Feb 11 2021 /258 AM MST Thu Feb 11 2021/ This Hazardous Weather Outlook is for west central Minnesota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Wind chills will fall as low as -30F through the morning hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Bitterly cold wind chills as low as 25 below to near 40 below zero are expected Friday through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ018-033>037-045-048-051-121000- Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 358 AM CST Thu Feb 11 2021 /258 AM MST Thu Feb 11 2021/ This Hazardous Weather Outlook is for central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Light, accumulating snow can be expected today. Snowfall amounts around an inch will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Bitterly cold wind chills as low as 20 below to near 30 below zero are expected Friday through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 1:57 PM CST | Wind Chill Warning | ABR | Brown, Campbell, Corson, Day, Dewey, Edmunds and 4 more | 20 hr |
Nearby
Wind Chill Advisories in South Dakota, 2021Wind Chill Advisories in Minnesota, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.